Alert archive / Georgia / Special Weather Statements in 2025
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 9, 2025, 4:12 PM EDT for Taylor County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2025, 4:12 PM EDT (20:12 UTC)
- Expired
- Jul 9, 2025, 4:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
County Taylor County, GA
The radar
The Atlanta radar (KFFC), 82 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1475 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
571
WWUS82 KFFC 092012
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
412 PM EDT Wed Jul 9 2025
GAZ080-092045-
Taylor GA-
412 PM EDT Wed Jul 9 2025
...A strong thunderstorm will impact portions of northwestern
Taylor County through 445 PM EDT...
At 412 PM EDT, a strong thunderstorm was near Wesley Church, or near
Butler, moving east at 15 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Butler, Carsonville, Wesley Church, and Fickling Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3256 8436 3268 8436 3268 8434 3271 8434
3273 8426 3272 8426 3273 8424 3272 8424
3272 8422 3269 8420 3261 8413 3253 8422
TIME...MOT...LOC 2012Z 272DEG 13KT 3262 8428
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$
CulverWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 9, 2:52 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 9, 2:52 PM EDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
252 PM EDT Wed Jul 9 2025
...Afternoon Area Forecast Discussion...
.SHORT TERM...
(This afternoon through Thursday)
Issued at 245 PM EDT Wed Jul 9 2025
Key Messages:
- Scattered to numerous thunderstorms remain possible each
afternoon. Some storms may produce isolated wet downbursts/
damaging wind gusts and flash flooding, especially across
east central Georgia.
- Heat Index values as high as 100-104 degrees possible today
and tomorrow afternoon.
Mid-level troughing remains over the eastern CONUS, with shortwave
disturbances traversing the base of the broader trough. Meanwhile, a
conveyor belt of deep atmospheric moisture continues to stream
over the region to the west of the Bermuda High and underneath
southwesterly flow aloft ahead of the trough, with precipitable
water values between 1.7 and 2.1 inches. Aside from 80s in the
higher elevations of far northeast Georgia, highs this afternoon
are forecast to rise into the low to mid 90s across the forecast
area. Dewpoints in the low to mid 70s across will contribute to
heat index values between 99-104 degrees during the peak heating
hours this afternoon. A couple of spots in east-central Georgia
could briefly reach 105 degrees, but this appears to be
increasingly unlikely with showers and thunderstorms already
beginning to develop in this area.
A stronger, negatively-tilted shortwave is swinging through the Ohio
Valley region towards the Mid-Atlantic around the base of the larger
trough. With large-scale lift ahead of this shortwave, combined with
SBCAPE values of 2000-2500 J/kg, scattered to numerous thunderstorms
are expected across the area this afternoon. In addition to
contributing to greater storm coverage, the high PWATs will also
favor precip loading in downdrafts, bringing stronger winds aloft
down to the surface. Because of this, the SPC has diagnosed a
Marginal Risk (level 1 of 5) for severe weather across east Georgia
for this afternoon and evening. Damaging wind gusts will be the
primary threat with any severe thunderstorms that occur. Stronger
storms that form will also be capable of producing heavy rain and
frequent lightning. Speaking of heavy rain, steering flow will be
weak at 10 kts or less, so storms will move very little during their
life cycle and could even backbuild along surface cold pools. Add
this up, and the potential is there for nuisance flooding and
ponding of water in low-lying areas or impermeable surfaces.
Localized flash flooding is also possible where stronger storms
linger over a common location for a prolonged time.
High temperatures on Thursday will be a little "cooler" than today
courtesy of increasing storm and associated cloud coverage, rising
mainly into the upper 80s to low 90s. Heat indices between 99-104
will largely be confined to portions of central and east Georgia
during the afternoon. Thunderstorms on Thursday will find themselves
in an environment very similar to today, with high PWATs and strong
destabilization once again. Another Marginal Risk for severe weather
is in place across east Georgia, along with a sliver of a Slight
Risk (level 2 of 5) across the far southeastern portion of the
forecast area. Damaging winds will once again be the main severe
weather threat given precip loading in downdrafts once again. The
moisture-rich airmass will also warrant continued monitoring of
heavy rain and flooding potential, especially with soils becoming
more saturated the longer this wet pattern lasts.
King
&&
.LONG TERM...
(Friday morning through next Tuesday)
Issued at 245 PM EDT Wed Jul 9 2025
Key Messages:
- Higher shower and thunderstorm coverage on Friday will taper
to more typical isolated to scattered coverage over the
weekend.
- Temperatures rebound over the weekend into early next week,
bringing a return to more widespread triple digit heat index
values.
Broad mid-level troughing across the eastern CONUS at the start of
the period on Friday will begin to give way to the building
subtropical ridge over Southeast through the weekend. As such,
shower and thunderstorm coverage will be highest on Friday with a
bit of a downtrend in coverage each day from the weekend into early
next week. Even so, given the nature of the deep Gulf moisture
trapped beneath the ridge, isolated to widely scattered diurnal
showers and thunderstorms can be expected each afternoon and
evening. Locally heavy rainfall will remain a concern each day given
the aforementioned deep moisture characterized by PWATs of 1.75 to
2+" through most of the period. Additionally, an isolated strong to
severe thunderstorm threat could also be expected with water-loaded
downbursts the primary risk.
The other effect of the building subtropical ridge and relatively
less shower and thunderstorm coverage will be increasing
temperatures. Relatively "cooler" highs in the upper 80s to low 90s
on Friday will rebound back toward the mid 90s for most (and even
upper 90s for a few areas) by the weekend. With the combined impact
of the humid airmass in place, apparent temperatures will return
back above 100 for most areas and approach Heat Advisory criteria
for some locations by early next week.
Finally, while discrepancies certainly remain at this juncture, PoPs
appear more likely to trend back upward by the tail end of the long
term from Tuesday-Wednesday. Current guidance suggests deeper
moisture could surge back into the area if a coastal wave encroaches
on the eastern side of the westward-migrating ridge.
RW
&&
.AVIATION...
(18Z TAFS)
Issued at 126 PM EDT Wed Jul 9 2025
Scattered to numerous TSRA is anticipated this afternoon into the
evening, with the best window for direct terminal impacts currently
captured by a TEMPO from 21-01Z at ATL and 19-23Z at MCN/CSG.
Primarily VFR conditions are expected this afternoon and evening,
with a cu field between 040-060. MVFR level clouds will be possible
early Thursday morning, though location and potential for ceiling
development will depend on locations that see rainfall today. Winds
will be W through the period at 4-8 kts.
//ATL Confidence...18Z Update...
Medium confidence on thunderstorm coverage and MVFR potential
early Thursday morning.
High confidence on all elements.
King
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 72 89 71 91 / 50 70 30 40
Atlanta 73 89 72 91 / 40 70 30 50
Blairsville 65 83 65 85 / 60 80 30 60
Cartersville 71 88 70 90 / 40 70 30 50
Columbus 74 92 72 91 / 30 60 30 60
Gainesville 72 88 71 90 / 50 60 30 40
Macon 72 91 72 92 / 30 60 30 60
Rome 71 87 70 89 / 40 70 20 50
Peachtree City 71 89 70 91 / 40 60 30 50
Vidalia 74 92 74 93 / 40 60 30 60
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...King
LONG TERM....RW
AVIATION...KingHazardous weather outlook, Jul 9, 11:46 AM EDT, 4 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1146 AM EDT Wed Jul 9 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1146 AM EDT Wed Jul 9 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected to develop this afternoon and evening, capable of producing gusty winds, frequent lightning, and locally heavy rainfall. A few storms will be capable of producing isolated strong to damaging wind gusts and localized flash flooding. Maximum heat index values will reach 99 to 104 degrees for all except far northeastern Georgia. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Coverage of afternoon and evening thunderstorms will increase through the week. A few strong to severe storms will be possible each day, though widespread severe thunderstorms are not expected. Heat index values will reach 97 to 105 degrees across portions of central and eastern Georgia each afternoon through Monday. Precautions should be taken to avoid heat related illnesses. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 9, 2:44 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
244 PM EDT Wed Jul 9 2025
GAZ086-112-113-091915-
Toombs GA-Emanuel GA-Montgomery GA-
244 PM EDT Wed Jul 9 2025
...A strong thunderstorm will impact portions of Toombs, south
central Emanuel and Montgomery Counties through 315 PM EDT...
At 243 PM EDT, a strong thunderstorm was over Lyons, moving east at 5
mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Lyons, Mount Vernon, Vidalia, Uvalda, Oak Park, Ailey, Higgston,
Santa Claus, Alston, Center, Toombs Central, Ohoopee, New Branch,
Ponderosa, McNatt Falls, South Thompson, English Eddy, Rock Springs,
Cedar Crossing, and Johnson Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3207 8220 3195 8237 3196 8238 3195 8239
3196 8240 3195 8241 3197 8243 3197 8248
3196 8248 3197 8249 3196 8250 3196 8254
3198 8254 3204 8261 3221 8262 3243 8219
3235 8225 3235 8224 3221 8221 3218 8219
TIME...MOT...LOC 1843Z 251DEG 6KT 3223 8231
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 9, 2:45 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
245 PM EDT Wed Jul 9 2025
GAZ076-091915-
Jefferson GA-
245 PM EDT Wed Jul 9 2025
...A strong thunderstorm will impact portions of northeastern
Jefferson County through 315 PM EDT...
At 245 PM EDT, a strong thunderstorm was near Stapletons Crossroads,
or 9 miles north of Louisville, moving east at 5 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Louisville, Wrens, Stapleton, Avera, Matthews, Stellaville, and
Stapletons Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3307 8229 3303 8228 3300 8255 3318 8256
3329 8233 3314 8227
TIME...MOT...LOC 1845Z 251DEG 6KT 3312 8245
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 9, 2:54 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
254 PM EDT Wed Jul 9 2025
GAZ083-095-096-107-091930-
Houston GA-Bleckley GA-Twiggs GA-Pulaski GA-
254 PM EDT Wed Jul 9 2025
...A strong thunderstorm will impact portions of north central
Pulaski, south central Twiggs, western Bleckley and southeastern
Houston Counties through 330 PM EDT...
At 254 PM EDT, a strong thunderstorm was over Porter, or near
Cochran, moving east at 5 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cochran, Royal, Coley Station, Ocmulgee Public Fishing Area, Paulk,
Cary, Porter, and Magnolia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3236 8358 3248 8359 3253 8328 3246 8327
3234 8331
TIME...MOT...LOC 1854Z 251DEG 6KT 3242 8341
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 9, 3:14 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
314 PM EDT Wed Jul 9 2025
GAZ086-098-110>113-091945-
Toombs GA-Wheeler GA-Telfair GA-Emanuel GA-Treutlen GA-Montgomery GA-
314 PM EDT Wed Jul 9 2025
...Strong thunderstorms will impact portions of Toombs, southeastern
Emanuel, northeastern Telfair, Treutlen, Wheeler and Montgomery
Counties through 345 PM EDT...
At 314 PM EDT, a line of strong thunderstorms was along a line
extending from near Lyons to near Scotland, and moving north at 15
mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
McRae, Lyons, Soperton, Alamo, Mount Vernon, Vidalia, Lumber City,
Glenwood, Uvalda, Stillmore, Oak Park, Ailey, Scotland, Higgston,
Santa Claus, Alston, Nunez, Tarrytown, Towns, and Ohoopee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3254 8203 3256 8208 3252 8215 3248 8218
3242 8219 3235 8225 3218 8219 3206 8221
3189 8281 3215 8291 3218 8287 3219 8288
3220 8286 3227 8276 3228 8276 3247 8255
3259 8201
TIME...MOT...LOC 1914Z 175DEG 11KT 3227 8227 3200 8283
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 9, 3:42 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
342 PM EDT Wed Jul 9 2025
GAZ086-097-098-111>113-092015-
Toombs GA-Wheeler GA-Emanuel GA-Treutlen GA-Montgomery GA-Laurens GA-
342 PM EDT Wed Jul 9 2025
...Strong thunderstorms will impact portions of southeastern Laurens,
Toombs, southern Emanuel, Treutlen, central Wheeler and Montgomery
Counties through 415 PM EDT...
At 341 PM EDT, a line of strong thunderstorms was along a line
extending from Stillmore to near Zaidee to Glenwood, and moving north
at 25 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder, you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Locations impacted include...
Swainsboro, Lyons, Soperton, Mount Vernon, Vidalia, Twin City,
Glenwood, Adrian, Uvalda, Stillmore, Oak Park, Ailey, Higgston, Santa
Claus, Alston, Nunez, Tarrytown, Ohoopee, New Branch, and Lothair.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3254 8203 3256 8208 3252 8215 3242 8219
3235 8225 3218 8219 3206 8221 3207 8230
3202 8271 3244 8282 3253 8260 3253 8257
3254 8257 3263 8243 3260 8201
TIME...MOT...LOC 1941Z 179DEG 24KT 3244 8220 3238 8244 3221 8267
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Jul 9, 4:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
412 PM EDT Wed Jul 9 2025
GAZ080-092045-
Taylor GA-
412 PM EDT Wed Jul 9 2025
...A strong thunderstorm will impact portions of northwestern
Taylor County through 445 PM EDT...
At 412 PM EDT, a strong thunderstorm was near Wesley Church, or near
Butler, moving east at 15 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Butler, Carsonville, Wesley Church, and Fickling Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3256 8436 3268 8436 3268 8434 3271 8434
3273 8426 3272 8426 3273 8424 3272 8424
3272 8422 3269 8420 3261 8413 3253 8422
TIME...MOT...LOC 2012Z 272DEG 13KT 3262 8428
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CulverThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 12:51 PM EDT | Special Weather Statement | FFC | Wilcox | 24 min |
| Jul 9, 1:40 PM EDT | Special Weather Statement | FFC | Dodge | 35 min |
| Jul 9, 1:42 PM EDT | Special Weather Statement | FFC | Bleckley | 33 min |
| Jul 9, 2:15 PM EDT | Special Weather Statement | FFC | Bleckley | 30 min |
| Jul 9, 2:17 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge | 28 min |
| Jul 9, 2:22 PM EDT | Special Weather Statement | FFC | Montgomery | 38 min |
| Jul 9, 2:23 PM EDT | Special Weather Statement | FFC | Telfair | 37 min |
| Jul 9, 2:33 PM EDT | Special Weather Statement | FFC | Houston | 27 min |
| Jul 9, 2:40 PM EDT | Severe Thunderstorm Warning | FFC | Telfair, Wheeler | 35 min |
| Jul 9, 2:44 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 31 min |
| Jul 9, 2:45 PM EDT | Special Weather Statement | FFC | Jefferson | 30 min |
| Jul 9, 2:54 PM EDT | Special Weather Statement | FFC | Bleckley | 36 min |
| Jul 9, 3:14 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs, Treutlen, Wheeler | 31 min |
| Jul 9, 3:42 PM EDT | Special Weather Statement | FFC | Emanuel, Montgomery, Toombs, Treutlen | 33 min |
| Jul 9, 4:20 PM EDT | Special Weather Statement | FFC | Emanuel, Treutlen | 25 min |
| Jul 9, 6:33 PM EDT | Special Weather Statement | FFC | Taliaferro | 12 min |
Nearby
Special Weather Statements in Georgia, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.